Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 4, 2019, 5:21 PM CDT for Leflore County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 4, 2019, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS84 KJAN 042221
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Thu Jul 4 2019
MSZ025-042315-
Leflore MS-
521 PM CDT Thu Jul 4 2019
...STRONG THUNDERSTORMS WILL AFFECT LEFLORE COUNTY THROUGH 615 PM
CDT...
At 520 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles east of Shelby to near Blaine to
near Indianola. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greenwood, Itta Bena, Money, Sunnyside, Minter City and Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3381 9018 3379 9017 3376 9019 3376 9025
3375 9030 3372 9031 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3368 9014
3365 9010 3361 9012 3360 9010 3353 9010
3348 9014 3348 9045 3381 9045
TIME...MOT...LOC 2220Z 265DEG 20KT 3397 9063 3362 9056 3350 9068
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:10 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 310 PM CDT Thu Jul 4 2019 .DISCUSSION... Tonight and Friday: Southwesterly mid level flow pattern will continue to weaken with time as ridge from the northern Gulf of Mexico into the eastern Gulf Coast states drifts west. At the surface, high pressure, over southeast LA, will wobble around a bit, but keep westerly winds across the area through Friday. The deeper low and mid level westerly flow will bring in drier/warmer air aloft which will limit convective potential over much of the area. The exception will be over the north where better flow, moisture and instability will support better diurnal convective chances. Maximums Friday look quite warm over the south where upper 90s will be probable. Heat indices should not be that bad as dewpoints mix down into the 60s which keep values around 100. Friday night through mid week... Hot and mostly dry conditions will exist on Saturday as a subtropical ridge continues to influence the region. A slowly retrograding surface high centered just southwest of the region along the gulf coast of LA will result in light westerly surface flow both days. Afternoon high temperatures will climb into the low to mid 90s, with max heat indices ranging from the upper 90s to the lower 100s throughout the region. Storm chances will begin to increase on Sunday and into early next week as the ridge begins to break down over the eastern half of the country. This will result in light NW flow over the MS River Valley. A few weak disturbances embedded in the upper level flow pattern will help to kick off thunderstorms each day. Thunderstorms will be more widespread through this period and a few severe storms will be possible. Humidity values will also increase during this period with high temperatures in areas not impacted by storms/clouds climbing into the mid 90s. If a region could remain removed enough from storm activity, it could see heat indices surpass the 105 degree heat advisory threshold. However, with the more widespread nature of storm coverage expected in this period, will hold off on mentioning anything in the HWO at this time. && .AVIATION... 18Z TAF discussion: Isolated showers and thunderstorms this afternoon between GLH and GWO may briefly lower ceilings and visibilities to IFR/MVFR, otherwise, VFR conditions will prevail through the period./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 95 73 94 / 6 6 5 8 Meridian 73 95 73 96 / 10 21 16 9 Vicksburg 74 94 73 94 / 10 3 4 7 Hattiesburg 75 97 74 96 / 8 15 13 11 Natchez 72 93 72 93 / 13 4 4 7 Greenville 74 93 74 93 / 15 9 6 18 Greenwood 74 93 74 92 / 13 13 6 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 4, 2:15 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 215 PM CDT Thu Jul 4 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 215 PM CDT Thu Jul 4 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 4, 4:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
452 PM CDT Thu Jul 4 2019
MSZ018-034-042245-
Washington MS-Bolivar MS-
452 PM CDT Thu Jul 4 2019
...STRONG THUNDERSTORMs WILL AFFECT NORTHEASTERN WASHINGTON AND
SOUTHEASTERN BOLIVAR COUNTIES THROUGH 545 PM CDT...
At 452 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rosedale to near Benoit to Metcalfe.
Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Greenville, Cleveland, Shaw, Rosedale, Mound Bayou, Metcalfe, Renova,
Boyle, Merigold, Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9066 3362 9066 3362 9076 3345 9076
3344 9077 3342 9110 3343 9106 3345 9106
3346 9108 3361 9098 3377 9105 3376 9101
3378 9099 3379 9099 3381 9104 3385 9107
3390 9067
TIME...MOT...LOC 2152Z 256DEG 14KT 3380 9098 3363 9091 3345 9102
DLSpecial weather statement, Jul 4, 5:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Thu Jul 4 2019
MSZ018-019-042315-
Sunflower MS-Bolivar MS-
513 PM CDT Thu Jul 4 2019
...STRONG THUNDERSTORMS WILL AFFECT SUNFLOWER AND NORTHERN BOLIVAR
COUNTIES THROUGH 615 PM CDT...
At 512 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Deeson to near Cleveland to near
Leland. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms. A 47 MPH
wind gust was recently measured near Shelby with these storms.
Locations impacted include...
Indianola, Ruleville, Shelby, Drew, Parchman, Mound Bayou, Sunflower,
Rome, Holly Ridge, Blaine, Duncan, Alligator, Winstonville and
Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resureportedlting in
serious injury or property damage. Exercise extreme caution when
outdoors during such strong winds...and be especially aware of older
trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3348 9046
3344 9077 3362 9076 3362 9066 3388 9066
3388 9081 3410 9088 3412 9082
TIME...MOT...LOC 2212Z 248DEG 29KT 3406 9079 3375 9069 3345 9091
DLSpecial weather statement, Jul 4, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Thu Jul 4 2019
MSZ025-042315-
Leflore MS-
521 PM CDT Thu Jul 4 2019
...STRONG THUNDERSTORMS WILL AFFECT LEFLORE COUNTY THROUGH 615 PM
CDT...
At 520 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles east of Shelby to near Blaine to
near Indianola. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greenwood, Itta Bena, Money, Sunnyside, Minter City and Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3381 9018 3379 9017 3376 9019 3376 9025
3375 9030 3372 9031 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3368 9014
3365 9010 3361 9012 3360 9010 3353 9010
3348 9014 3348 9045 3381 9045
TIME...MOT...LOC 2220Z 265DEG 20KT 3397 9063 3362 9056 3350 9068
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:00 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Jul 4, 4:52 PM CDT | Special Weather Statement | JAN | Bolivar | 53 min |
| Jul 4, 5:13 PM CDT | Special Weather Statement | JAN | Sunflower | 62 min |
| Jul 4, 6:13 PM CDT | Special Weather Statement | JAN | Morehouse | 32 min |
| Jul 4, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 49 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.